Virginia, 2010Damaging Wind in Virginia, June 22, 2010
June 22, 2010 · NWS MRX · 1 event in 1 county or zone
A weak boundary lingering across the area produced isolated severe thunderstorms during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary lingering across the area produced isolated severe thunderstorms during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 4 hours earlier.
Area forecast discussion, Jun 22, 1:30 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EDT TUE JUN 22 2010
.SHORT TERM (TONIGHT AND WEDNESDAY)...PRETTY MUCH A PERSISTENCE
FORECAST THROUGH THE SHORT TERM AS UPPER RIDGING REMAINS ANCHORED
OVER THE SOUTHERN THIRD OF THE CONUS. CONVECTION SHOULD ONCE AGAIN
BE SUPPRESSED TOMORROW BY SUBSIDENCE INVERSION INDUCED BY UPPER
RIDGING AND KEPT ISOLATED CONVECTION CONFINED TO HIGHER TERRAIN
ALONG WITH NORTHEASTERN ZONES WHICH WILL BE RELATIVELY CLOSER TO MCS
TRACK OVER THE OHIO VALLEY. FOR TEMPS...WHICH WILL REMAIN WELL ABOVE
CLIMO...GENERALLY DID NOT DEVIATE MUCH FROM MAV GUIDANCE. APPEARS
HEAT INDEX VALUES WILL APPROACH...BUT NOT QUITE MEET...HEAT ADVISORY
CRITERIA.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS ARE IN GENERAL
AGREEMENT THAT AN UPPER-LEVEL HIGH WILL REMAIN ACROSS THE SOUTHERN
HALF OF THE NATION THROUGH THE EXTENDED PERIOD. AS A RESULT...EXPECT
A FAIRLY STAGNANT PATTERN WITH HOT AND HUMID CONDITIONS LINGERING
THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT IS PROGGED TO SLOWLY
SETTLE INTO THE TN RIVER VALLEY BY FRIDAY...AND THEN BECOME QUASI-
STATIONARY THROUGH THE WEEKEND. WHILE THIS FRONTAL BOUNDARY WILL NOT
PROVIDE MUCH TEMP RELIEF...IT WILL INCREASE THE CLOUD COVER AND
AREAL COVERAGE OF CONVECTION DURING THE PERIOD...WHICH SHOULD RESULT
IN A SLIGHT DECREASE OF A FEW DEGREES IN AFTERNOON MAXES. GFS AND
ECMWF MODELS AGREE THAT ANOTHER STRONGER COLD FRONT WILL APPROACH
THE FORECAST AREA ON MONDAY...WITH AN UNSEASONABLY STRONG UPPER-
LEVEL TROUGH PUSHING IT ACROSS THE EASTERN HALF OF THE NATION. AS A
RESULT...IT APPEARS THAT THIS NEXT COLD FRONT MAY ACTUALLY BRING
COOLER TEMPS CLOSER TO NORMAL. WITH A MODERATELY UNSTABLE AIR MASS
DEVELOPING EACH DAY THROUGH THE EXTENDED PERIOD OVER THE REGION...
THINK THAT AT LEAST ISOLATED CONVECTION WILL BE POSSIBLE EACH DAY...
ALONG WITH THE POSSIBILITY OF MORE-ORGANIZED MCS ACTIVITY FROM THE
OHIO RIVER VALLEY ON A FEW DAYS. AS FOR TEMPS...WILL FOLLOW A
PERSISTENCE PATTERN THROUGH THE EXTENDED PERIOD...BUT WITH A SLIGHT
DECREASING TREND WITH MAXES DUE TO THE EXPECTED INCREASE IN
CONVECTIVE DEVELOPMENT BY THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 97 73 96 73 / 10 10 10 20 30
KNOXVILLE AIRPORT, TN 71 97 72 96 72 / 10 10 10 20 30
OAK RIDGE, TN 70 97 72 96 72 / 10 10 10 20 30
TRI CITIES AIRPORT, TN 65 95 68 93 68 / 10 20 10 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/DMG
Hazardous weather outlook, Jun 22, 2:25 AM EST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 AM EDT TUE JUN 22 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
325 AM EDT TUE JUN 22 2010 /225 AM CDT TUE JUN 22 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 22, 5:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT TUE JUN 22 2010
VAZ002-005-006-008-222245-
RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA-
605 PM EDT TUE JUN 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR WISE...RUSSELL...WASHINGTON AND
EASTERN SCOTT COUNTIES UNTIL 645 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF CLEVELAND...OR 12 MILES WEST OF
LEBANON...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HANSONVILLE...
HILANDER PARK...HOLSTON AND BENHAMS.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Thunderstorm Wind, Russell
- When
- June 22, 5:30 PM EST to 5:32 PM EST
- Where
- Russell County, Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -82.080
Law enforcement personnel reported a few trees downed by thunderstorm winds in Lebanon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230691.